Algebras and Representation Theory

, Volume 21, Issue 6, pp 1369–1380 | Cite as

A Generalized Dade’s Lemma for Local Rings

  • Petter Andreas BerghEmail author
  • David A. Jorgensen


We prove a generalized Dade’s Lemma for quotients of local rings by ideals generated by regular sequences. That is, given a pair of finitely generated modules over such a ring with algebraically closed residue field, we prove a sufficient (and necessary) condition for the vanishing of all higher Ext or Tor of the modules. This condition involves the vanishing of all higher Ext or Tor of the modules over all quotients by a minimal generator of the ideal generated by the regular sequence.


Regular sequences Local rings Dade’s Lemma 

Mathematics Subject Classification (2010)

13D02 13D07 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Avramov, L.L.: Modules of finite virtual projective dimension. Invent. Math. 96 (1), 71–101 (1989)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Avramov, L.L., Buchweitz, R.-O.: Support varieties and cohomology over complete intersections. Invent. Math. 142(2), 285–318 (2000)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Bergh, P.A., Jorgensen, D.A.: Realizability and the Avrunin-Scott theorem for higher-order support varieties, preprintGoogle Scholar
  4. 4.
    Bourbaki, N.: Algèbre commutative. IX: anneaux locaux réguliers Complets. Masson, Paris (1983)zbMATHGoogle Scholar
  5. 5.
    Bruns, W., Herzog, J.: Cohen-Macaulay rings Cambridge studies in advanced mathematics, vol. 39. Cambridge University Press, Cambridge (1993)Google Scholar
  6. 6.
    Dade, E.C.: Endo-permutation modules over p-groups. II. Ann. of Math. 108(2), 317–346 (1978)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Eisenbud, D.: Homological algebra on a complete intersection, with an application to group representations. Trans. Amer. Math. Soc. 260(1), 35–64 (1980)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Huneke, C., Jorgensen, D.A., Katz, D.: Fitting ideals and finite projective dimension. Math. Proc. Cambridge Philos. Soc. 138(1), 41–54 (2005)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Murthy, M.P.: Modules over regular local rings. Illinois J. Math. 7, 558–565 (1963)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Steele, N.T.: Support and rank varieties of totally acyclic complexes, preprintGoogle Scholar

Copyright information

© Springer Science+Business Media B.V., part of Springer Nature 2017

Authors and Affiliations

  1. 1.Institutt for matematiske fagNTNUTrondheimNorway
  2. 2.Department of mathematicsUniversity of Texas at ArlingtonArlingtonUSA

Personalised recommendations